MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A1040-040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it is likely that the balloon interacted with the heavily calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional device referenced in b5 is filed under separate medwatch report numbers.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified internal mesenteric artery (ima).A.014 supracore guide wire was placed in the ima.A 3x20mm armada 14 balloon was used to pre-dilated the lesion; however, did not open the lesion enough.The 5.0x18mm herculink stent was attempted to be advanced but failed to cross due to anatomy.A 4.0x40mm armada 14 balloon was advanced without issue; however, once inflated the balloon ruptured at nominal pressure and removed from the anatomy without issue.A new 4x20mm armada 14 balloon was advanced and once at the target site inflated to nominal pressure; however, ruptured.During removal of the armada 14 balloon resistance was felt with anatomy; however, with gentle tug the device was able to be removed.Under fluoroscopy the distal tip of the balloon was observed on the wire and on removal of the device the tip was noted to remain jailed by the stent.A 3.0x40mm, 4.0x40mm armada 14, other unspecified balloon and with the same 5.0x18mm herculink stent was re-inserted and used to successfully complete the procedure.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21537470
Report Number2024168-2025-02364
Device Sequence Number7857611
Product Code DQY
UDI-Device Identifier08717648155857
UDI-Public(01)08717648155857(17)270131(10)3082541
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1040-040
Device Catalogue NumberA1040-040
Device Lot Number3082541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown